- Cite This Article as
- Corresponding Author
Tuberculosis (TB) is a bacterial infection caused by Mycobacterium tuberculosis which is an important public health problem in Morocco. The conventional approaches employed to fight TB are good nutrition, Bacillus Calmette-Guerin (BCG) vaccination, anti-TB therapy. The World Health Organization (WHO) recommends a combination treatment of four drugs for two months (isoniazid (INH), rifampicin, pyrazinamide, and ethambutol), followed by two drugs (INH and rifampicin) for 4 months as first line therapy for newly diagnosed pulmonary TB in both pediatric and adult patients. This regimen is generally considered efficacious, safe, and cost-effective. However, adverse effects and drug interactions often complicates the treatment of tuberculosis. INH is associated with 32% of adverse events, of which 1.9% are psychiatric. Isoniazid-induced psychosis, although infrequent, has been reported in patients with and without a psychiatric history, both in isoniazid monotherapy or in combination with other antituberculostatic drugs. We report a case of a 12-year-old, HIV-seronegative boy whopresented with delusions and hallucinations after starting TBtherapy and review the literature on INH-induced psychosis.
[H. Belhadga, Z. Maataoui and H. Kisra (2022); ISONIAZID-INDUCED ACUTE PSYCHOTIC EPISODE IN A CHILD WITH LYMPH NODES TUBERCULOSIS: CASE REPORT AND LITERATURE REVIEW Int. J. of Adv. Res. 10 (Aug). 296-306] (ISSN 2320-5407). www.journalijar.com
Ar-Razi University Psychiatric Hospital, SalÃ©. Faculty of Medicine and Pharmacy. Mohammed V University of Rabat- Morocco
Article DOI: 10.21474/IJAR01/15179
DOI URL: http://dx.doi.org/10.21474/IJAR01/15179
This work is licensed under a Creative Commons Attribution 4.0 International License.